Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 59, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2009, 2:52 PM EDT for Palm Beach County, Florida. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2009, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 6, 2009, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:21 PM EDT | HAIL 1 | Jupiter, FL | JUPITER POLICE DEPT REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 061852
SVRMFL
FLC099-061945-
/O.NEW.KMFL.SV.W.0059.090606T1852Z-090606T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT SAT JUN 6 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 345 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH PALM BEACH GENERAL AIRPORT...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
PALM BEACH GARDENS...
NORTH PALM BEACH...
JUPITER...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2678 8002 2653 8065 2688 8055 2697 8037
2696 8015 2698 8014 2697 8011 2698 8010
2697 8007 2684 8004 2682 8002
TIME...MOT...LOC 1852Z 233DEG 15KT 2683 8021
$$
TINGLER1 follow-up statement
106
WWUS52 KMFL 061935
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT SAT JUN 6 2009
FLC099-061945-
/O.CON.KMFL.SV.W.0059.000000T0000Z-090606T1945Z/
PALM BEACH FL-
335 PM EDT SAT JUN 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN PALM BEACH COUNTY...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LION COUNTRY SAFARI...MOVING NORTHEAST AT 25 MPH.
THE PUBLIC REPORTED FUNNEL CLOUDS IN THE GENERAL VICINITY OF LION
COUNTY SAFARI... HOWEVER THESE FUNNELS WILL LIKELY BE SHORT LIVED
AND NOT BECOME TORNADOES.
LAT...LON 2678 8002 2653 8065 2688 8055 2697 8037
2696 8015 2698 8014 2697 8011 2698 8010
2697 8007 2684 8004 2682 8002
TIME...MOT...LOC 1934Z 231DEG 23KT 2675 8037
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:25 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 6, 10:25 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1025 AM EDT SAT JUN 6 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON INTERIOR AND EAST COAST METRO AREAS... .UPDATE... THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS LOCATED JUST WEST OF SOUTH FLORIDA THIS MORNING. THIS TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY TODAY...AS A UPPER LEVEL LOW CLOSES OFF OVER THE BIG BEND AREA OF FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA TODAY IN A SOUTHWEST DIRECTION. SO THE WEST COAST SEA BREEZE SHOULD PUSH CROSS THE CWA TODAY...WHILE THE EAST COAST SEA BREEZE REMAINS NEAR THE EAST COAST METRO AREAS. AT THE SAME TIME...ANOTHER SHORT WAVE OVER THE EASTERN GULF OF MEXICO SHOWN IN THE WATER VAPOR SATELLITE IMAGE WILL BE MOVING THROUGH THE CWA THIS AFTERNOON. THIS SHORT WAVE WILL HELP TO FIRE OFF SHOWERS AND THUNDERSTORMS OVER THE CWA LATE THIS MORNING INTO THIS AFTERNOON OVER ALL OF THE CWA. THE MIA MORNING SOUNDING IS ALSO SHOWING COOLER AIR IN THE MID LEVELS THIS MORNING WITH -10.5C COMPARE TO YESTERDAY MORNING READING AT -9.5C. THIS WILL ALLOW FOR SOME OF THE STORMS OVER THE INTERIOR AND EAST COAST METRO AREAS TO BECOME STRONG TO SEVERE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY WHERE THE WEST AND EAST COAST SEA BREEZES COLLIDE. SO WILL CONTINUE THE STRONG TO SEVERE WORDING INTO THE HWO FOR THE INTERIOR AND EAST COAST METRO AREAS...AND ADD THE HAIL WORDING TO THE ZONES FOR THE INTERIOR AND EAST COAST METRO AREAS IN THE UPDATE. THE SHOWER AND THUNDERSTORM ACTIVITY COULD CONTINUE INTO THIS EVENING FOR THE EAST COAST METRO AREAS...UNTIL THE HEATING OF THE DAY IS LOST. SO WILL UP THE POPS TO HIGH IN CHANCE CAT FOR THE EAST COAST METRO AREAS THIS EVENING. THE WEST COAST METRO AREAS SHOULD BE DRY THIS EVENING...BUT COULD SEE SOME MORE ACTIVITY LATE TONIGHT INTO EARLY SUNDAY MORNING...DUE TO ANOTHER SHORT WAVE WORKING IN FROM THE GULF OF MEXICO. SO WILL UP THE POPS TO CHANCE CAT FOR LATE TONIGHT INTO EARLY SUNDAY MORNING FOR THE WEST COAST METRO AREAS. REST OF THE FORECAST LOOKS GOOD AT THIS TIME...AND NO OTHER CHANGES ARE PLAN. && .PREV DISCUSSION... /ISSUED 737 AM EDT SAT JUN 6 2009/ AVIATION...ALL THE TERMINALS SHOULD CONTINUE WITH MOSTLY VFR CONDITIONS THROUGH THE MORNING HOURS. A MOIST UNSTABLE AIRMASS WILL CONTINUE OVER THE LOCAL AREA...SO SHWRS/TSTMS ARE EXPECTED AGAIN TODAY INITIALLY OVER INLAND AREAS BUT THEN BEING STEERED EASTWARD BY THE AIR FLOW ALOFT. WL INDICATE VCTS OVR ALL TERMINALS FROM 14Z THROUGH AT LEAST 07/00Z. SFC WINDS SHOULD REMAIN MAINLY S-SW AOB 10 KTS THIS AFTERNOON AND EVENING. && PREV DISCUSSION... /ISSUED 410 AM EDT SAT JUN 6 2009/ DISCUSSION... ACTIVE CONVECTION CONTINUES ACROSS THE SOUTH FLORIDA PENINSULA AND ADJACENT WATERS THIS MORNING. THE MID TO UPPER LEVEL TROUGH THAT IS CURRENTLY DIGGING INTO THE EASTERN GULF CONTINUES TO DEEPEN AND IS MOVING FURTHER SOUTH...WITH THE LATEST GUIDANCE FORECASTING THE TROUGH TRANSITIONING BY TONIGHT TO A CLOSED LOW CENTERED OVER THE NORTH FLORIDA PENINSULA AND THEN SLOWLY DRIFTING TO THE NORTHEAST SUNDAY AND MONDAY. FOR TODAY...ANTICIPATING ANOTHER ACTIVE DAY OF CONVECTION. THE 00Z SOUNDING INDICATED THE 500 MB TEMP NEAR -9 CELSIUS...WITH FORECAST SOUNDING INDICATING IT COULD DROP TO ABOUT -10 CELSIUS TODAY. IN ADDITION...THE FORECAST SOUNDING INDICATE THAT THE UPPER LEVEL WINDS WILL REMAIN FAVORABLE FOR UPPER LEVEL DIVERGENCE AND AT THE LOWER LEVELS MASS AND MOISTURE CONVERGENCE ARE EXPECTED. GIVEN ALL THESE FACTORS NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE CWA TODAY...MAINLY OVER THE PENINSULA DURING THE AFTERNOON. ONE INTERESTING FEATURE FROM THE GUIDANCE AND WATER VAPOR IMAGERY SUGGESTS THAT SOME MID TO UPPER LEVEL DRIER AIR MAY WORK ITS WAY ACROSS THE REGION BY THIS AFTERNOON. IF THIS PANS OUT THEN THE HAIL POTENTIAL WOULD BE ENHANCED. BUT WITH THE ORIENTATION OF THE UPPER LEVEL TROUGH THIS FEATURE IS NOT CERTAIN AS THERE IS STILL CONSIDERABLE MID TO UPPER LEVEL MOISTURE ACROSS THE REGION. ON SUNDAY AND INTO MONDAY...THE UPPER LEVEL LOW IS FORECAST TO START TO DRIFT TO THE NORTHEAST...BUT THE REGION WILL LIKELY BE AFFECTED BY A WEAK MID LEVEL TROUGH. THIS COMBINED WITH LOW LEVEL SOUTHEASTERLY FLOW BRINGING LOW LEVEL MOISTURE ACROSS THE REGION WILL CONTINUE TO RESULT IN AFTERNOON CONVECTION...BUT IS EXPECTED TO BE MORE SCATTERED IN NATURE...WITH THIS TREND CONTINUING INTO MID WEEK. MARINE... MAINLY TRANQUIL MARINE CONDITIONS FORECAST FOR MOST OF THE FORECAST PERIOD. BUT IN OR NEAR ANY THUNDERSTORMS WINDS AND SEAS CAN BE LOCALLY MUCH HIGHER. FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 73 88 74 / 70 50 50 30 FORT LAUDERDALE 88 74 87 76 / 70 50 50 30 MIAMI 89 74 88 76 / 70 50 40 30 NAPLES 87 74 88 72 / 60 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...47/RHG SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Jun 6, 11:05 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1105 AM EDT SAT JUN 6 2009 FLZ063-066>075-168-172>174-062300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1105 AM EDT SAT JUN 6 2009 ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... ...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE... ...ISOLATED RISK OF SMALL TORNADOES EAST METRO AND COASTAL AREAS... ...WATERSPOUTS POSSIBLE ACROSS ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, LARGE HAIL, AND WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE MOST INTENSE THUNDERSTORM ACTIVITY, AND MAINLY OVER THE EAST COAST METRO AREAS AND EASTERN INTERIOR LOCATIONS. TORNADOES: THERE IS AN ISOLATED CHANCE OF SMALL TORNADOES OVER THE EASTERN METRO AND COASTAL AREAS THIS AFTERNOON. WATERSPOUTS: HIGH ATMOSPHERIC MOISTURE, CLOUD CONVERGENCE BANDS AND HIGH INCIDENCE OF THUNDERSTORMS, MAY RESULT IN THE DEVELOPMENT OF WATERSPOUTS ACROSS THE LOCAL ATLANTIC WATERS TODAY. WIND: WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EAST COAST AND EASTERN INTERIOR TODAY. HAIL: HAIL UP TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EASTERN INTERIOR AND ALONG THE EAST COAST METRO TODAY. FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE MAY PRODUCE URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS, AND MAINLY ALONG THE EAST COAST METRO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS ALL OF SOUTH FLORIDA THROUGH NEXT WEEK. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE EAST METRO/COASTAL AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 6, 12:33 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1233 PM EDT SAT JUN 6 2009
FLZ071>074-172-173-061715-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
1233 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST MIAMI-DADE AND
SOUTHEAST BROWARD COUNTIES...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERSECTION I-75
AND GRIFFIN ROAD TO MIAMI...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT...
MIAMI...
WESTON...
CAROL CITY...
DAVIE...
BISCAYNE PARK...
SAWGRASS MILLS MALL...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
THESE STORMS CAN ALSO PRODUCE FUNNEL CLOUDS AT ANYTIME...AND
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2588 8013 2590 8014 2586 8017 2579 8018
2576 8018 2578 8014 2587 8014 2587 8013
2573 8014 2571 8018 2573 8016 2574 8017
2573 8022 2568 8025 2565 8032 2616 8043
2615 8012
TIME...MOT...LOC 1632Z 221DEG 12KT 2608 8036 2576 8019
BAXTERSpecial weather statement, Jun 6, 1:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT SAT JUN 6 2009
FLZ074-173-061815-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
143 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORMS MOVING ACROSS MIAMI-DADE COUNTY NORTH OF
TAMIAMI TRAIL...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAROL CITY TO
HIALEAH TO SWEETWATER...MOVING NORTHEAST AT 15 MPH.
THESE STORMS WILL AFFECT...
SAINT THOMAS UNIVERSITY...
MIAMI SPRINGS...
BROWNSVILLE...
ALLAPATTAH...
AVENTURA...
GOLDEN BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2584 8014 2586 8015 2587 8013 2590 8014
2588 8016 2581 8018 2579 8038 2592 8033
2597 8011 2587 8011
TIME...MOT...LOC 1743Z 244DEG 15KT 2595 8025 2588 8027
2579 8033
DGSpecial weather statement, Jun 6, 1:55 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT SAT JUN 6 2009 FLZ067-068-061830- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- 155 PM EDT SAT JUN 6 2009 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF LION COUNTRY SAFARI...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT... LION COUNTRY SAFARI... AND SURROUNDING AREAS. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2694 8033 2674 8018 2661 8052 2673 8058 TIME...MOT...LOC 1755Z 242DEG 14KT 2671 8046 TINGLER
Special weather statement, Jun 6, 2:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SAT JUN 6 2009
FLZ072>074-173-061845-
METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE FL-COASTAL MIAMI-DADE COUNTY FL-
209 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS MIAMI-DADE COUNTY NORTH OF
TAMIAMI TRAIL...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING NORTHEAST AT 15 MPH.
ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING ACROSS THE MIAMI
METROPOLITAN AREA...FOCUSED NORTH OF TAMIAMI TRAIL.
THESE STORMS WILL AFFECT...
SWEETWATER...
DORAL...
VIRGINIA GARDENS...
MIAMI SPRINGS...
HIALEAH...
BROWNSVILLE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2576 8013 2576 8015 2583 8014 2586 8015
2587 8013 2590 8014 2585 8017 2576 8018
2576 8038 2588 8044 2601 8017 2598 8016
2598 8013 2597 8011 2582 8011
TIME...MOT...LOC 1808Z 244DEG 15KT 2580 8039
DGSpecial weather statement, Jun 6, 2:16 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
216 PM EDT SAT JUN 6 2009
FLZ067-068-168-061845-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
216 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF WHISPER WALK...MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL AFFECT...
MORIKAMI PARK...
DELRAY BEACH...
VILLAGE OF GOLF...
GULF STREAM...
BOYNTON BEACH...
OCEAN RIDGE...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF
UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2654 8004 2651 8004 2649 8005 2645 8005
2640 8006 2635 8024 2650 8025 2664 8003
2655 8003
TIME...MOT...LOC 1815Z 230DEG 16KT 2644 8015
TINGLERSpecial weather statement, Jun 6, 2:19 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT SAT JUN 6 2009
FLZ074-172-173-061845-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
219 PM EDT SAT JUN 6 2009
...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN MIAMI-DADE
COUNTY...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MIAMI...MOVING EAST AT 15 MPH.
THIS STORM WILL AFFECT...
NORTH MIAMI...
IVES ESTATES...
FIU NORTH CAMPUS...
BAY HARBOR ISLANDS...
BAL HARBOUR...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2585 8014 2585 8015 2587 8015 2587 8013
2590 8014 2588 8016 2584 8017 2582 8021
2595 8025 2598 8011 2585 8011
TIME...MOT...LOC 1819Z 259DEG 11KT 2589 8018
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 10 hr |
| Jun 6, 12:29 AM EDT | Special Weather Statement | MFL | Collier | 31 min |
| Jun 6, 1:43 AM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jun 6, 2:21 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 24 min |
| Jun 6, 2:49 AM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 6, 4:03 AM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jun 6, 4:17 AM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 6, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jun 6, 12:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 6, 1:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 41 min |
| Jun 6, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jun 6, 1:54 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 6, 1:55 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 6, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Jun 6, 2:09 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jun 6, 2:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Jun 6, 2:19 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| Jun 6, 2:31 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 69 min |
| Jun 6, 2:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| Jun 6, 2:41 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 6, 3:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 22 min |
| Jun 6, 3:13 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 103 min |
| Jun 6, 3:31 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Jun 6, 3:45 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 59 min |
| Jun 6, 4:02 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Jun 6, 4:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 6, 4:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Jun 6, 5:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Jun 6, 5:21 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 6, 5:26 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 6, 5:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jun 6, 5:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Jun 6, 6:13 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jun 6, 6:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jun 6, 6:28 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jun 6, 6:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 34 min |
| Jun 6, 6:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 6, 6:54 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 40 min |
| Jun 6, 7:02 PM EDT | Special Marine Warning | MFL | 118 min | |
| Jun 6, 7:14 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 33 min |
| Jun 6, 7:24 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| Jun 6, 7:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.